Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lawsuit Anyone? Sufferfromeffexor

Posted by zeugma on October 15, 2003, at 21:15:22

In reply to Re: Lawsuit Anyone? zeugma, posted by Sufferfromeffexor on October 15, 2003, at 2:54:25

> <So it's not true that warnings should be ignored because all meds have them.>
>
> I didn't say they SHOULD be ignored (I would never imply that)...what I said is that they are mostly ignored. I am glad you read all your labels, but I on the other hand am used to seeing warning labels on just about everything. I am really just applying this in the "general" not saying absolute! I think it is wrong that your psych meds don't have a warning label, I hope you never have to experience the withdrawals from it.

Not all AD's have withdrawals. I withdrew from nortriptyline cold turkey in the early 90's with no adverse effects. The older antidepressants in general have fewer withdrawal problems than the newer ones. This is ironic considering how 'improved' the new drugs are said to be.


Did you have a GP or a psychiatrist prescribe your meds? I can't believe a competent psychiatrist could prescribe a drug like Effexor without giving you a complete rundown on adverse effects, including discontinuation syndromes. Psych meds are powerful drugs, and IMO it is an absolute necessity to communicate fully with your prescriber about adverse effects from your meds, plans to raise or decrease the dose, etc. I think too many people (doctors included) are lulled into thinking that the new AD's are so safe that they can be passed out like candy.


And again,


I just want to make this clear, I am not talking about side effects while on the medication (I really didn't have any disabling SE's besides becoming numb to my life)...I am only talking about when you STOP the medication and aren't switching to anything else...I am directly speaking of weaming off and than taking nothing period. I have switched between Effexor and Zoloft, or Paxil etc...and never had any troubles...only when I don't take anything at all have I experiened these debilitating withdrawals!!! I am just angry because I don't want to stay on Effexor simply because I can't come off of it...that is pointless and it shouldn't be required. I am angry because I couldn't find a doctor or get information from Wyeth to help bring me off this med, and so have stayed on it for almost 8 years for nothing!!!
>
> > You are right on about the "never happens but don't want to be sued" vs. the "almost always happens". The warning they have finally been forced to put on their lables or insert in the package is a joke! All things have warnings on them because at one time or another a very fluke thing happened and most people don't pay much attention to them, yet we feel sorry for the people that do suffer;
> >
> >
> >
> > This is inaccurate. I take several psych meds, including nortriptyline, a tricyclic antidepressant which has been used for almost forty years, and the warning list on the label mentions nothing about discontinuation syndrome. So it's not true that warnings should be ignored because all meds have them. I read the warning labels on all my medications carefully and keep track of what they're doing to me because no doctor is in a position to do that 24/7 even if you are in a hospital. It's a big mistake to take these drugs lightly.
> >
> > however, when the effects happen aren't a fluke but very much a rule, there should be a completely different warning for that!! I feel your anger...I am on my 16th day of being off this medicaton and I still feel very very ill! I have substitued Effexor with Benadryl, Dramamine and Mylanta...what kind of a life is that PLUS it doesn't make it that much better, it only helps me sleep.
> > >
> > > majority> My youngest son had surgery 2 times his first years of life. The release I had to sign stated evrything that could/has/or might ever go wrong and made me question if he would be better off with a tumor over his eye or risk the surgery. The other surgery was an emergency one, but the same form had to be signed before his life could be saved.
> > > >
> > > > Companies are so interested in covering all the possible issues to reduce lawsuits, that you can't tell the "Never happens but we dont want to get sued" from the "almost always happens and is a real concern".
> > > >
> > > > Either way--- the product should "do no harm" as those in the medical field have promised. What other profession is in a prepetual state of "practice" and never warrenties thier work/products. The presciption can almost kill you and you can't even get a refund.
> > > >
> > > > Sorry- still have the withdrawl rage.
> > >
> > >
> >
> >
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:13781
URL: http://www.dr-bob.org/babble/20031015/msgs/269840.html